Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 24, 2025, 2:51 PM MDT for Adams County, Weld County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2025, 2:51 PM MDT (20:51 UTC)
- Expired
- Apr 24, 2025, 3:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Adams County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 28 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 3:38 PM MDT | HAIL 1 | 2 Wnw Hudson, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 365 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WUUS55 KBOU 242051
SVRBOU
COC001-123-242130-
/O.NEW.KBOU.SV.W.0009.250424T2051Z-250424T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
251 PM MDT Thu Apr 24 2025
The National Weather Service in Denver has issued a
* Severe Thunderstorm Warning for...
Northwestern Adams County in northeastern Colorado...
South Central Weld County in northeastern Colorado...
* Until 330 PM MDT.
* At 251 PM MDT, a severe thunderstorm was located over Lochbuie, or
25 miles northeast of Denver, moving north at 10 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Brighton, northern Denver International Airport, Fort Lupton,
Lochbuie, Hudson and Keenesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 4000 10476 4014 10476 4015 10446 3991 10449
3991 10476
TIME...MOT...LOC 2050Z 188DEG 9KT 4001 10466
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RPK2 follow-up statements
920 WWUS55 KBOU 242102 SVSBOU Severe Weather Statement National Weather Service Denver CO 302 PM MDT Thu Apr 24 2025 COC001-242112- /O.CAN.KBOU.SV.W.0009.000000T0000Z-250424T2130Z/ Adams CO- 302 PM MDT Thu Apr 24 2025 ...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHWESTERN ADAMS COUNTY... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. && LAT...LON 4000 10476 4014 10476 4015 10446 4000 10448 TIME...MOT...LOC 2051Z 188DEG 9KT 4001 10466 $$ COC123-242130- /O.CON.KBOU.SV.W.0009.000000T0000Z-250424T2130Z/ Weld CO- 302 PM MDT Thu Apr 24 2025 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR SOUTH CENTRAL WELD COUNTY... At 302 PM MDT, a severe thunderstorm was located over Hudson, or 27 miles south of Greeley, moving north at 10 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Brighton, Fort Lupton, Lochbuie, Hudson and Keenesburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter inside a well-built structure and stay away from windows. This storm is capable of producing large hail. Tornadoes can develop quickly from severe thunderstorms. Seek shelter immediately in an interior room on the lowest floor of a well-built structure. && LAT...LON 4000 10476 4014 10476 4015 10446 4000 10448 TIME...MOT...LOC 2051Z 188DEG 9KT 4001 10466 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ RPK
471 WWUS55 KBOU 242125 SVSBOU Severe Weather Statement National Weather Service Denver CO 325 PM MDT Thu Apr 24 2025 COC123-242135- /O.EXP.KBOU.SV.W.0009.000000T0000Z-250424T2130Z/ Weld CO- 325 PM MDT Thu Apr 24 2025 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 330 PM MDT FOR SOUTH CENTRAL WELD COUNTY... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. && LAT...LON 4000 10476 4014 10476 4015 10446 4000 10448 TIME...MOT...LOC 2102Z 188DEG 9KT 4004 10465 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:47 PM MDT, 1 hour 4 minutes earlier. Its key messages:
- Another round of showers and thunderstorms this afternoon and evening, some of which could be severe along and east of the urban corridor.
- Cooler Friday with light rain showers.
- Critical fire weather conditions Monday afternoon for the eastern plains.
- Mild and dry next week.
Area forecast discussion, Apr 24, 1:47 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 147 PM MDT Thu Apr 24 2025 .KEY MESSAGES... - Another round of showers and thunderstorms this afternoon and evening, some of which could be severe along and east of the urban corridor. - Cooler Friday with light rain showers. - Critical fire weather conditions Monday afternoon for the eastern plains. - Mild and dry next week. && .SHORT TERM /Through Friday/... Issued at 147 PM MDT Thu Apr 24 2025 Southwest flow aloft will prevail while an east-southeast low level flow advects moisture into eastern Colorado. This has resulted in mostly cloudy skies and cool temperatures over most of the eastern plains with a stable airmass in place. The increase in moisture made it to the urban corridor with dew points in the 40s. Skies were mostly sunny this morning allowing temperatures to reach the mid 60s to lower 70s. RAP model continues to show MLCAPE of 1000-1500 (J/kg) across the urban corridor and nearby plains. A cyclone has formed over the south part of the Denver area. Along this convergent boundary we are seeing towering cumulus and should see storms form along it by mid afternoon. Additional storm development is expected over the northern urban corridor mid to late afternoon. Large hail, up to golfball size will be the main threat. Isolated wind gusts to 60 mph and a brief tornado will also be possible. Storms will weaken as they head into a less unstable airmass over the eastern plains. The threat for severe storms will end early to mid evening as the airmass stabilizes. However the chance for showers and thunderstorms will continue through the evening, mainly over northern Colorado behind a cold front pushing south into the area. Showers and storms end by midnight as the colder air behind the front stabilizes the airmass. Moisture and colder air moving into northeast Colorado will saturate the airmass leading to low clouds, fog, and drizzle after midnight and into Friday morning. Easterly low level flow will keep low clouds with areas of fog and drizzle going for much of Friday morning, and perhaps into the afternoon in and near the foothills due to upslope flow. Highs will be chilly with upper 40s to lower 50s across northeast Colorado. This will stabilize the airmass over the foothills and eastward. The mountains become slightly unstable with MLCAPE climbing to 500 (J/kg). This is expected to lead to widely scattered showers and thunderstorms over the mountains. As the convective tracks eastward and encounters the cool and stable airmass, the showers and storms are expected to dissipate. && .LONG TERM /Friday night through Thursday/... Issued at 147 PM MDT Thu Apr 24 2025 Broad but relatively weak southwesterly flow aloft will overspread the region on Saturday ahead of a closed upper low moving into California, entraining enough mid-level moisture in the afternoon to support isolated to scattered afternoon showers/thunderstorms, generally favoring the higher terrain. At the surface, healthy southerly winds will promote ample warm advection, returning temperatures to above normal values region- wide. As the low lifts northeast through the Great Basin, southwest flow along its leading edge will increase into Sunday, helping to push highs potentially into the 80's for the lower elevations, with limited change for the high country. Precipitation chances will be buffered substantially under much drier low-levels. There's growing confidence in critical fire weather conditions across a broad portion of the forecast area for Sunday afternoon, particularly the southern half where humidity will be lowest. By Monday, the primary low is slated to transition into more of an open wave, with a secondary low shearing off the southern tip of the trough. It's a messy pattern which inherently carries greater uncertainty as far as how things play out through the week, but for Monday we'll at least be looking at considerably cooler temperatures following a frontal passage and greater afternoon precipitation potential, most pronounced in the mountains. Our southern plains could hold onto some fire weather concerns too depending on the frontal timing. Details are fuzzier Tuesday onwards, with general west to northwest flow prevailing aloft and potentially punctuated by a few shortwaves and opportunities for spring-like convection most afternoons, albeit there are no strong signals. && .AVIATION...(18Z TAFS through 18Z Friday) Issued at 1151 AM MDT Thu Apr 24 2025 Scattered thunderstorms are expected to form after 19Z and then track eastward. Best chance for a thunderstorm at DEN will be 20Z to 23Z. Hail (possibly large 1.75 (in) diameter) will be the main threat with the stronger storms. Outflow winds to 30 knots will be possible as well, with a slight chance at wind gusts over 40 knots. Cold front pushes south through the Denver area 02-04Z, bringing northeast winds and increasing low level moisture. Scattered showers and isolated thunderstorms will be possible behind the front for a brief period of time. Low clouds form behind the front with ceilings falling below 1000 feet after 06Z. Visibility will likely be reduced to 1sm to 3sm due to the low clouds and drizzle. Dense fog will also be possible towards 12Z with visibility at or below 1/4sm. The low clouds and reduced visibility will linger most/all of Friday morning with ceilings slowly rising after 18Z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Rodriguez AVIATION...Meier
Hazardous weather outlook, Apr 24, 10:24 AM MDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1024 AM MDT Thu Apr 24 2025 COZ030>051-251630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1024 AM MDT Thu Apr 24 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop this afternoon and continue into the evening hours. A few strong to severe storms are expected over the Front Range and nearby plains, mainly west of a line form Fort Morgan to Limon to the base of the foothills. Large hail up to golfball size will be the main threat, but isolated damaging winds and a brief tornado will be possible as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Cooler Friday with potential for fog across the lower elevations. Critical fire weather conditions are likely come Sunday under warm, dry and breezy conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation may needed mid afternoon to early evening. Any reports of severe weather will be appreciated.
In the hours before
Special weather statement, Apr 24, 1:27 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Denver CO
127 PM MDT Thu Apr 24 2025
COZ040-041-043-242030-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Elbert/Central and
East Douglas Counties Above 6000 Feet CO-Central and South Weld
County CO-
127 PM MDT Thu Apr 24 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN DENVER...
WESTERN ARAPAHOE...SOUTHWESTERN WELD...WESTERN ADAMS AND
NORTHEASTERN DOUGLAS COUNTIES UNTIL 230 PM MDT...
At 127 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Hudson to over Lone Tree, or
extending from 26 miles northeast of Denver to 14 miles south of
Denver, moving southeast at 5 mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Eastern Denver, Aurora, Centennial, eastern Highlands Ranch,
northeastern Commerce City, Parker, Brighton, Greenwood Village,
Lone Tree, Denver International Airport, D.I.A Terminal and
Concourses, Lochbuie, Hudson, Buckley SFB, Arapahoe Park, Barr
Lake, The Pinery, northern Castle Pines, Cherry Hills Village and
Foxfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3948 10497 3990 10485 4010 10473 4010 10450
3985 10461 3946 10473
TIME...MOT...LOC 1926Z 299DEG 4KT 4003 10466 3985 10479 3977 10482
3952 10492
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RPKSpecial weather statement, Apr 24, 2:11 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Denver CO
211 PM MDT Thu Apr 24 2025
COZ036-040-041-242045-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Elbert/Central and
East Douglas Counties Above 6000 Feet CO-Jefferson and West
Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast
Park Counties Below 9000 Feet CO-
211 PM MDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ARAPAHOE AND
NORTHEASTERN DOUGLAS COUNTIES UNTIL 245 PM MDT...
At 211 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sedalia, or 21 miles south of Denver, moving east at 10 mph.
HAZARD...Landspouts, wind gusts up to 40 mph, and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Southeastern Highlands Ranch, Castle Rock, southwestern Parker,
Lone Tree, Castle Pines, Sedalia, Louviers, The Pinery, Franktown
and Shamballa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3947 10504 3951 10505 3957 10481 3936 10474
3933 10501
TIME...MOT...LOC 2011Z 260DEG 10KT 3943 10497
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RPKSpecial weather statement, Apr 24, 2:15 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Denver CO 215 PM MDT Thu Apr 24 2025 COZ040-242045- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 215 PM MDT Thu Apr 24 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ARAPAHOE AND SOUTHWESTERN ADAMS COUNTIES UNTIL 245 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over Aurora, or 14 miles east of Denver, moving northeast at 10 mph. HAZARD...Landspouts, wind gusts up to 40 mph, and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Aurora, northeastern Centennial, Arapahoe Park and Buckley SFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If a tornado is spotted seek shelter inside a sturdy building. && LAT...LON 3961 10474 3970 10481 3978 10464 3967 10457 TIME...MOT...LOC 2015Z 241DEG 7KT 3970 10469 LANDSPOUT...POSSIBLE MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH RPK
Special weather statement, Apr 24, 2:35 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Denver CO
235 PM MDT Thu Apr 24 2025
COZ040-041-242115-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Elbert/Central and
East Douglas Counties Above 6000 Feet CO-
235 PM MDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT...SOUTH
CENTRAL ARAPAHOE AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 315 PM
MDT...
At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Arapahoe Park, or 21 miles southeast of Denver,
moving east at 10 mph.
HAZARD...Landspouts, wind gusts up to 40 mph, and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Southern Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3963 10469 3967 10451 3965 10451 3966 10450
3964 10449 3961 10449 3960 10450 3960 10449
3959 10450 3959 10449 3957 10449 3957 10448
3949 10448 3949 10468
TIME...MOT...LOC 2035Z 259DEG 10KT 3955 10463
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 45 min |
| Apr 23, 6:39 PM MDT | Tornado Warning | BOU | Elbert | 21 min |
| Apr 23, 6:55 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 35 min |
| Apr 23, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
| Apr 23, 7:25 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 35 min |
| Apr 23, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 28 min |
| Apr 23, 8:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
| Apr 24, 1:27 PM MDT | Special Weather Statement | BOU | Denver | 63 min |
| Apr 24, 2:11 PM MDT | Special Weather Statement | BOU | Douglas | 34 min |
| Apr 24, 2:15 PM MDT | Special Weather Statement | BOU | Denver | 30 min |
| Apr 24, 2:35 PM MDT | Special Weather Statement | BOU | Arapahoe | 40 min |
| Apr 24, 2:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 33 min |
| Apr 24, 2:56 PM MDT | Tornado Warning | BOU | Elbert | 27 min |
| Apr 24, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 27 min |
| Apr 24, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 33 min |
| Apr 24, 4:19 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| Apr 24, 4:37 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
| Apr 24, 4:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 22 min |
| Apr 24, 5:26 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.